MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035425150
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure in case of ic-pc cerebral aneurysm embolization for sah, the coil (subject device) encountered resistance at the distal of the microcatheter that it was difficult to place.The coil (subject device) was prematurely detached when it was tried to be retrieved.The prematurely detached coil (subject device) was removed by using the snare, and successfully retrieved.The procedure was completed successfully without re-embolization.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned together with microcatheter and snare device, the coil delivery wire was found to be kinked/bent, the main coil was found to be stretched and kinked bent, the suture was found to be damaged, the main coil was found to be broken/fractured, no detachment at the detachment zone noted and significant amount of blood noted during the analysis.During functional inspection, coil in catheter friction functional test was unable to perform due to condition of the device.Main coil prematurely detached/separated during use functional ¿ detachment not confirmed during visual inspection.The reported 'main coil prematurely detached/separated during use' was not confirmed during the analysis.The reported 'coil in catheter friction' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was normal, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, no torque was given where advancing the delivery wire, the coil was advanced slowly and gently without applying excessive force, and the same microcatheter (excelsior sl-10 90°) was used to finish the procedure.The device was returned together with a microcatheter and snare device.Analysis of the returned device revealed the coil delivery wire was kinked/bent, the suture was damaged, and the main coil was kinked/bent and stretched.The main coil was also found to be broken/fractured and there was no detachment at the detachment zone.Therefore, the as reported 'main coil prematurely detached/separated during use' was not confirmed.It is probable that in the case of this complaint, the broken coil was interpreted as being prematurely detached.The damage to the main coil likely occurred due to procedural factors during manipulation of the device against the reported friction.Therefore, an assignable cause of procedural factors will be assigned to the as reported 'coil in catheter friction' and the as analyzed 'main coil kinked/bent', 'main coil stretched', 'main coil broken/fractured during use' and 'main coil suture damage'.An assignable cause of handling damage will be assigned to the analyzed 'coil delivery wire kinked/bent' since this damage likely occurred due to handling of this portion of the device during the clinical procedure.

Brand Name
TARGET 360 ULTRA 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13085563
Report Number3008881809-2021-00551
Device Sequence Number14808156
Product Code HCG
UDI-Device Identifier04546540675965
UDI-Public04546540675965
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberM0035425150
Device Catalogue NumberM0035425150
Device Lot Number21477168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date12/25/2021
Supplement Report FDA Received Date04/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER MANUFACTURER); TARGET 360 SOFT 6×10 (STRYKER MANUFACTURER); TARGET 360 SOFT 7×20 (STRYKER MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale